Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Fatigue and depression
Jun 30, 2008

Hello, Dr. Robert, how's going?

I'm a 24 years old male from Brazil, poz for almost 3 years, and have started my meds approximately 55 days ago, with a CD4 count of 340 and VL of nearly 7.000. I'm currently on Sustiva, Viread and Epivir, once a day, before going to bed.

I was taking Zoloft, and before that, Zyprexa, for 2 years and a half, as I supposedly have Bipolar Disorder, which I don't agree at all.

Zoloft made me lose 12 kilos, made me feel harming to myself and others, and Zyprexa left me like a zombie.

I am at the last semester in the university and work as a journalist. Though, I don't feel like doing anything. I cut my credits in the uni to the minimun allowed and don't feel like working. I quit yoga, stopped seen my analist and don't want to go see my family in Europe on summer holidays.

I have no normal appetite anymore. Feel bloated with 2 light meals a day. My sleeping has an odd pattern (I sleep for 5 hours at night, them wake up, eat, sleep again, have some work, sleep again, and so on...)

I have lost interest in dating and sex, even while having two nice guys interested on me. I feel nauseated when thinking in sex.

I just can't stand my place, my dad (who is the only relative living with me), can't stand listening to music, support groups, my cat, my cousins, anything or anyone.

Though, I don't feel suicidal. I just feel like laying quietly or sleeping.

What can I do to get better?

Grazie mille e aspetto la tua risposta!

Response from Dr. Frascino

Hello,

Your history reads like a chapter out of a psychiatry textbook describing clinical depression: fatigue, lack of motivation, anhedonia (absence of pleasure or the ability to experience it), anorexia, irregular sleep patterns, decreased libido, etc., etc., etc.

I have no doubt you are in need of psychiatric help. I would also question the use of Sustiva in light of your clinical depression. I'd suggest you talk to your HIV specialist about an alternative regimen that avoids Sustiva. I would also strongly encourage you to seek psychiatric consultation. It's the next step on your road back to both mental and physical health.

Good luck.

Dr. Bob


Previous
numbness&pain
Next
HIV+ for 12 years

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement